NOTE: You can click the Doctor’s picture to know more about them


Question Asked:

"I have been taken antibiotics because I have infection and now I feel menstrual cramp but is 1day late. Is it because of the antibiotics and injection that my period don't want to come out but I feel menstrual cramp "

    User Avatar
    A 28 years year old female asked:
    3 years ago
    I have been taken antibiotics because I have infection and now I feel menstrual cramp but is 1day late. Is it because of the antibiotics and injection that my period don't want to come out but I feel menstrual cramp
    Dr. Adedayo A answered:
    3 years ago
    Hello madam.Good morning. As far as I know it's not something that is known to affect your menses...Antibiotics like rifampicin and rifaximin have effects on the use of combined oral contraceptive pills making them less effective. But antibiotics don't have effects on periods....At least , there is no medical research backing that. The fact your period came 1 day late is absolutely nothing to worry about. ..as a matter of fact you should only really being to worry if it starts to come more than 7 days late. you didn't mention what infection you are treating. Pelvic inflammatory disease itself can alter your menses as well as other things like endometriosis, thyroid disease, anorexia, excessive exercise , contraceptive pills and so on... So please complete your antibiotics to get the best benefit from its use. All the best madam. Have a lovely day.
    Doctors avatar

Put your Doctor in your pocket

Stay healthy on the go. Get health advice from over 750 doctors, daily health tips, personal menstrual cycle planner etc, all from the comfort of your mobile phone.

Screenshots of the app